Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
1325193 tn?1450131036

Tramadol Withdrawal Problems

I really need some help please!! I wrote on here before about my vic withdrawal, but now I have a new demon. I switched to tramadol. Worse mistake of my life. Before I knew it I was lying to my wife about how many I was taking, buying them on the interent, and taking 18-20 a day!!! It all came to a crashing down last Friday when I ran out for almost 18 hours. The withdrawals were intense. I finally got some but now everyone knows. My wife and I went to a detox center and spent 5 hours waiting until they finally told me just to go home and detox there. It won't kill me. My kids would see everything. They also told me to wean down to my prescribed amount of 6. Here is my question: How long is going to take for my depression, crying, and overall bad feelings to be gone from going from 18 to 8. When will I feel normal again. I took this week off of work, but I can't do this forever. I swear when this is over, I am going to be an advocate to get rid of this drug. It is the devil The only thing that has kept me sain, is my faith in Jesus Christ. Although I sinned against Him by my actions, He still loves me and forgives me. Anyone have any help, please!!!!!!!
13 Responses
Avatar universal
Hi!  You will feel better in about a month for the lingering stuff.  The worst will be over in a week or ten days.  Insomnia and low energy last the longest.  Talk to your doc about an anti depressant.  I did, and it really helped.  I was on about 15 a day, and I felt like I would die during WD, but I didn't.  That was over 8 months ago!  

You can do it!  Keep posting.  It really helps!
1411102 tn?1284984252
First let me say I completely agree with you that this particular pill is the devil!  I think whomever developed it should be made to take it then forced to WD from it themselves.  It is an evil evil pill.  I am currently 98 days clean from Tramadol.  One thing I recommend is to check out another member's journal on here named Emily.  It cronicles her battle with Tramadol and also has a ton of other members either trying to come clean or that have gotten clean from Tram.  Here is the link : http://www.medhelp.org/user_journals/show/233589/Tramadol--Ultram-Recovery-Room-Part-38

If at all possible it would be best to see your Dr. and develop a taper plan with him to slowly wean you off.   There is a small risk of seizures going CT from Tram but the risk of seizure is far greater from taking it at the amounts you were.  Tramadol is so nasty to WD from because of not only it synthetic opiate but because is also contains an antidepressant.  If you are able to see a Dr and include their help they could possibly precribe you an antidepressant to help with the depression and anxiety that usally comes with WDing from Tram.  In my case I did a short 4 day taper then jumped off CT because that was my only option.  What helped me the most through the worst of the WDs was drinking a lot of fluids.  Mainly water, gatorade and some weak tea.  Try to stay away from anything caffinated because caffine is a diuretic.  Immondium AD for the tummy troubles.  A good quality multi-vitamin and a B complex.  A calium, magnessium, zinc combo vitamin, Hyland's Leg Cramps for the RLS.  I also took 5htp for the anxiety and irritablity the first couple of weeks but you shouldn't take it if you are an antidepressant.  After a couple of weeks I switched to St John's Wort and still take it now and it helped a TON with the depression.  I have took Zoloft in the past for depression problems and the St. John's works just as well for me.  You have to be a little more patient coming off of Tram than other opiates because it does take longer but by day 5 I was starting to feel human again.  I was able to take my kids school clothes shopping by day 7.  Granted I was wiped out by the time I got home but I did it!  Be sure and get outside and get some sunshine and fresh air several times a day.  You may think its no big deal but it truly helps.  Be prepared for little to no sleep the first 5 days.  But it does gradually come back.  Melatonin helped me more than anything else with sleep.  A little over 3 months clean now and I sleep 6-8 hrs a night.  I still have some problems with RLS and take Hyland's for it but then again I had problems with it before Tram.  I have Rhuematiod Arthritis and Fibromyalsia and its common to have RLS with those conditions.  Didn't intend to turn this into a book but I hope some of it is helpful and be sure to check out that link.  It is possible to be free of Tramaol.  There is a bunch of us on here that have done it.  It may not be easy but it is definately worth the battle.  I am here and loving life again!  Take care and keep posting.

Blessings, Lisa
1411102 tn?1284984252
P.S.

Hey tramahater I just wanted to let you know that in the beginning you were a true insipration for me.  Thank you for all you do and the encouragement you give people to be free from this evil drug.  And WTG on being over 8 months Free!

Blessings,  Lisa
1325193 tn?1450131036
Thank you so much for the encourgament. I am currently taking Lexapro 10mg and have been before the tramadol was prescribed. What I need is reasurance. I took only 8 today and that is going to be what I taper down to for a while. I went from 18-20 just 3 days ago. I took 15 on Sunday and now 8 today. 8 is where I am staying. I can't control the crying and the anxious feeling. You say that it might get better by day 5, which is Friday?? God I hope so. I can't take this. Thankfully, I have a great wife who is helping me. If you can, please respond right away.  I need to talk to someone who has been through this. My doc didn't call me back today. I am sure he is made, because he was the one prescribing me the 6 a day. Like I said I am going to take 8 for a while, so I am not going cold turkey. But thank you for your notes and letters. You are a God send.
Avatar universal
I guess I was referring to after you completely stop. As long as you are tapering then it takes a few days to adjust to the lower dose. You have done a BIG reduction. Be gentle with it. You don't have to do this overnight!  The important thing is to have support and help. I couldnt have done it without help!  

Ladylisa thank you sweetie, and big Congrats and hugs on your clean time too!  
Avatar universal
I almost forgot. Talk to your doc about the lexapro and tram together. You could get really Ill from too much seratonin.  
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.